MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 6 5MM; KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 6 5MM; KNEE TIBIAL INSERT
Catalog Number 151640605
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on october 1, 2024, the surgeon had difficulty with the impaction of a fixed attune ps insert.He had to sterilize two inserts before he could finally put his insert in correctly.Pose failure and clicking problem with the device.
 
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
What was the exact allegation against the device? was it worn, cracked, broken into pieces, bent, stripped, cross threaded or any device interaction? it did not clip into the tibia and that for the two implants involved.Was there a surgical delay? if yes, what is the duration of the delay? 15 to 20 minutes.Was there any adverse consequences that affected the patient because of the reported event? no immediate patient consequence.The surgeon notified the fact of seeing the secondary evolution of the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot the device lot number is unknown, therefore a¿device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received and stated that the patient was in good condition.No harm occurred.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: added: d10.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the surgeon had difficulty with the impaction of a fixed attune ps insert.He had to sterilise two inserts before he could finally put his insert in correctly.Pose failure and clicking problem with the device.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the attune ps fb insrt sz 6 5mm displays slight scratches and deformations on the surface and locking tab, most likely caused by the implantation attempts.The observed damage can be consistent with a component failure caused by excessive forces applied over material, like assembling the device in an off axis position during surgical process.Properly handling and attention to the approved use of the device diminishes the risk of failure.As per attune¿ knee system intuition ¿ surgical technique rev.K, on pages 79-80, the next steps need to be followed for a proper implantation of the attune ps fb insrt with the fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since the mating device was not returned, however, based on the observed condition, it is reasonable to conclude that this condition would likely impede the device from securely attach to its mating device.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 6 5mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.

Brand Name
ATTUNE PS FB INSRT SZ 6 5MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20419570
Report Number1818910-2024-21313
Device Sequence Number20888412
Product Code JWH
UDI-Device Identifier10603295050063
UDI-Public(01)10603295050063(17)280831(10)M4805Z
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number151640605
Device Lot NumberM4805Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer10/22/2024
10/24/2024
11/04/2024
11/15/2024
12/24/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date10/23/2024
10/29/2024
11/11/2024
11/20/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE PS FB INSRT SZ 6 5MM.; ATTUNE PS FB INSRT SZ 6 5MM.
Patient SexUnknown